Alert archive / Illinois / Freeze Warnings in 2007

Freeze Warning 2, NWS Lincoln, IL

April 4, 200735 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 4, 2007, 3:13 PM CDT for 35 counties in Illinois. It took effect at Apr 6, 2007, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2007, 3:13 PM CDT (20:13 UTC)
In effect from
Apr 6, 2007, 12:00 AM CDT
Expired
Apr 6, 2007, 9:00 AM CDT
In force
9 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 042013
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT WED APR 4 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM TONIGHT THROUGH SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-050300-
/O.NEW.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
/O.CON.KILX.FZ.W.0001.070405T0500Z-070405T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
313 PM CDT WED APR 4 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT THURSDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
CDT FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CDT THURSDAY. 

TEMPERATURES WILL DROP TO FREEZING BY MIDNIGHT TONIGHT...WITH
LOWS IN THE MIDDLE TO UPPER 20S BY DAYBREAK THURSDAY. A
WIDESPREAD HARD FREEZE IS EXPECTED ACROSS THE AREA OVERNIGHT.
TEMPERATURES WILL RISE BACK TO FREEZING AROUND 9 AM THURSDAY.

TEMPERATURES WELL BELOW FREEZING ARE EXPECTED EACH NIGHT THROUGH
THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT
TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$

BAK
8 follow-up statements
000 
WWUS73 KILX 050303
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1003 PM CDT WED APR 4 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT AND AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM TONIGHT THROUGH SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-050900-
/O.CON.KILX.FZ.W.0001.070405T0500Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1003 PM CDT WED APR 4 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO
9 AM CDT FRIDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER OR
MIDDLE 20S BY DAYBREAK THURSDAY. A WIDESPREAD HARD FREEZE IS
EXPECTED ACROSS THE AREA OVERNIGHT. TEMPERATURES WILL RISE BACK TO
FREEZING AROUND 9 AM THURSDAY.

TEMPERATURES WELL BELOW FREEZING ARE EXPECTED EACH NIGHT THROUGH
THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT
TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$
SMITH
000 
WWUS73 KILX 050831
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
331 AM CDT THU APR 5 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM THIS MORNING THROUGH SUNDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051430-
/O.CON.KILX.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
331 AM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. 

OVERNIGHT LOW TEMPERATURES DROPPED INTO THE UPPER 20S AND LOWER
30S...PRODUCING WIDESPREAD FREEZING CONDITIONS. TEMPERATURES WILL
RISE BACK TO FREEZING AROUND 9 AM THIS MORNING.

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$

SHIMON
000 
WWUS73 KILX 051244
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
744 AM CDT THU APR 5 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM THIS MORNING THROUGH SUNDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051700-
/O.CON.KILX.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
744 AM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. 

OVERNIGHT LOW TEMPERATURES DROPPED INTO THE UPPER 20S AND LOWER
30S...PRODUCING WIDESPREAD FREEZING CONDITIONS. TEMPERATURES WILL
RISE BACK TO FREEZING AROUND 9 AM THIS MORNING.

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$

AUTEN
000 
WWUS73 KILX 051359
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
859 AM CDT THU APR 5 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM THIS MORNING THROUGH SUNDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051700-
/O.EXP.KILX.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
859 AM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. A
SEPARATE FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CDT FRIDAY.

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
GEELHART
000 
WWUS73 KILX 051628
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1128 AM CDT THU APR 5 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY EACH MORNING THROUGH THE WEEKEND. 

ILZ027>031-036>038-040>057-061>063-066>068-071>073-052030-
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1128 AM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
GEELHART
000 
WWUS73 KILX 052019
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT THU APR 5 2007

...HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
BOTH FRIDAY AND SATURDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY EACH MORNING THROUGH THE WEEKEND.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-060300-
/O.NEW.KILX.FZ.W.0003.070407T0500Z-070407T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
319 PM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM
CDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KILX 060309
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1009 PM CDT THU APR 5 2007

...HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
BOTH FRIDAY AND SATURDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY EACH MORNING THROUGH THE WEEKEND.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-060900-
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
/O.CON.KILX.FZ.W.0003.070407T0500Z-070407T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1009 PM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
9 AM CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
9 AM CDT SATURDAY. 

TEMPERATURES WILL DROP WELL BELOW FREEZING AGAIN TONIGHT...AS
WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS
WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE FORECAST TO DROP
BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KILX 060854
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
354 AM CDT FRI APR 6 2007

...HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
SATURDAY MORNING...

.AN UNSEASONABLY COLD ARCTIC AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY THIS MORNING AND SUNDAY MORNING. HOWEVER...TEMPERATURES
SATURDAY MORNING ARE EXPECTED TO REACH INTO THE 15 TO 20 DEGREE
RANGE...WHICH IS NEAR RECORDS.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-061430-
/O.CAN.KILX.FZ.W.0003.070407T0500Z-070407T1400Z/
/O.NEW.KILX.HZ.W.0001.070407T0500Z-070407T1400Z/
/O.CON.KILX.FZ.W.0002.000000T0000Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
354 AM CDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. THE FREEZE WARNING FOR THAT TIME PERIOD HAS BEEN
CANCELED. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING.

TEMPERATURES WILL DROP WELL BELOW FREEZING AGAIN TONIGHT...REACHING
NEAR RECORD LEVELS OF 15 TO 20 DEGREES. TEMPERATURES WILL AGAIN
DROP BELOW FREEZING SATURDAY NIGHT...LIKELY RESULTING IN THE
ISSUANCE OF ANOTHER FREEZE WARNINGS.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY AND ARE EXPECTED TO REACH RECORD TEMPERATURES FOR
THIS TIME OF YEAR. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.
ANY PLANTS THAT HAVE ALREADY BLOOMED SHOULD BE COVERED OR BROUGHT
INDOORS FOR THE WEEKEND.

$$

AUTEN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 4, 10:20 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 4, 10:20 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1020 AM CDT WED APR 4 2007

.DISCUSSION...
MAIN ISSUE FOR THE SHORT TERM IS THE TEMPERATURE FORECASTS FOR THIS
AFTERNOON.

MORNING LOW TEMPERATURES ACROSS MUCH OF CENTRAL ILLINOIS WERE IN THE
MID TO UPPER 20S...WITH 30-35 DEGREES SOUTH OF I-70. LATE MORNING
TEMPERATURES HAVE NOT REALLY RECOVERED...AND IN FACT HAVE FALLEN A
FEW MORE DEGREES. WEST-NORTHWEST WINDS GUSTING TO 30 MPH OR SO
CONTINUE TO BRING IN COLD AIR...AS UPSTREAM TEMPERATURES ACROSS IOWA
ARE ONLY IN THE LOWER 20S. BREAKS IN THE CLOUD COVER WEST OF A
PEORIA TO SPRINGFIELD LINE ARE EXPECTED TO FILL IN SOMEWHAT TOWARD
MIDDAY...LIMITING EXCESSIVE AMOUNTS OF SUNSHINE. WITH THIS IN
MIND...WILL BE UPDATING THE FORECAST TO BRING HIGH TEMPERATURES DOWN
THIS AFTERNOON.

RADAR AND SURFACE REPORTS HAVE BEEN INDICATING SCATTERED FLURRIES
THIS MORNING...MAINLY ALONG AND NORTH OF I-74. WILL GO AHEAD AND ADD
THESE TO THE GRIDS.

&&
.PREV DISCUSSION...
FORECAST CONCERN IS HOW STRONG WINDS WILL BE TODAY AS STRONG LOW
PRESSURE DEPARTS THE GREAT LAKES AND IF WIND ADVISORY NEEDED. THEN
LOOKING AT HARD FREEZE EXPECTED NEXT SEVERAL NIGHTS AS CANADIAN AIR
MASS THAT USHERED INTO THE AREA THIS PAST NIGHT STICKS AROUND
THROUGH THE EASTER WEEKEND. OTHERWISE A DRY WEATHER PATTERN EXPECTED
WITH NW UPPER LEVEL FLOW THROUGH EARLY NEXT WEEK...WITH WELL BELOW
NORMAL TEMPS MODIFYING BACK TO NORMAL BY NEXT TUE. 00Z SHORT RANGE
MODELS WERE IN GOOD AGREEMENT AND USED A BLEND THIS FORECAST
PACKAGE.

08Z/3 AM SURFACE ANALYSIS SHOWS 997 MB LOW PRESSURE DEEPENING JUST
NORTH OF SAGINAW BAY IN LOWER MI WITH ITS STRONG COLD FRONT
EXTENDING ACROSS WESTERN OHIO INTO CENTRAL KY/TN. VERY STRONG 1048
MB ARCTIC HIGH PRESSURE FOR EARLY APRIL WAS OVER REINDEER LAKE ALONG
THE NORTHERN MANITOBA/SASKATCHEWAN PROVINCE LINE AND RIDGING SOUTH
ACROSS THE PLAINS STATES INTO TEXAS. LOW CLOUDS COVERED MUCH OF
CENTRAL IL ALONG WITH BLUSTERY WNW WINDS 15 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH. GALESBURG AND MACOMB RECENTLY REPORTED GUSTS OF 39
MPH. MUCH COLDER TEMPS RANGED FROM 27F IN GALESBURG TO 42F IN
LAWRENCEVILLE WITH THE FREEZING LINE ALONG I-55. ALOFT A 535 DM 500
MB CUTOFF LOW WAS OVER WI WITH AN UPPER LEVEL TROF EXTENDING SOUTH
INTO IA/IL/MO.

SHORT TERM...TODAY THROUGH FRIDAY...
MOST MODELS WERE NOT DEEP ENOUGH WITH LOW PRESSURE HEADING INTO LAKE
HURON EARLY THIS MORNING SO WINDS WILL LIKELY BE A BIT STRONGER THAN
MODELS PROJECTED FOR TODAY ESPECIALLY THIS MORNING. LOW PRESSURE
CONTINUES TO DEEPEN AS IT LIFTS NE OF LAKE HURON BY SUNSET WHILE
STRONG CANADIAN/ARCTIC HIGH PRESSURE BUILDS INTO THE MO VALLEY.
BUFKIT MOMENTUM TRANSFER SHOWS PEAK WINDS TODAY OF 35 MPH BUT THIS
MAY BE CLOSER TO 40 MPH ESPECIALLY FROM I-74 NORTH INTO EARLY
AFTERNOON CONSIDERING RECENT TRENDS AND DEEPER LOW PRESSURE SYSTEM.
THINK LOW CLOUDS THIS MORNING WILL KEEP WINDS BELOW ADVISORY
CRITERIA...WITH WIND ADVISORY JUST NORTH OF KNOX...STARK AND
MARSHALL COUNTIES TODAY. MODELS DECREASE LOW CLOUDS DURING THIS
AFTERNOON FROM THE SW WHILE KEEPING PRECIPITATION NE ACROSS THE
GREAT LAKES. COOLED HIGHS A FEW MORE DEGREES TO AROUND 40F FROM I-74
NORTH AND MID TO UPPER 40S IN SE IL. THIS WILL BE A SHARP CONTRAST
FROM HIGHS IN THE 60S AND 70S AND EVEN LOWER 80S PAST TWO WEEKS.

MODELS SHOW AN AREA OF LOW CLOUDS MOVING SE ACROSS NE IL TONIGHT AND
MOST OF THESE CLOUDS SHOULD STAY NE OF I-74 WITH MOSTLY CLEAR TO
PARTLY CLOUDY SKIES OVER CENTRAL/SE IL. LOWS IN THE MID TO UPPER 20S
EXPECTED TONIGHT AND AGAIN THU NIGHT WITH A HARD FREEZE LIKELY. WILL
BE ISSUING A FREEZE WARNING FROM MIDNIGHT TONIGHT THROUGH 9 AM THU
MORNING. AVERAGE LAST SPRING FREEZE IS MID APRIL. BUT TEMPS HAVE
BEEN 10 TO 25F ABOVE NORMAL DURING THE PAST TWO WEEKS AND VEGETATION
HAS BUDDED OUT 1 TO 2 WEEKS EARLIER THAN NORMAL. TENDER PLANTS WILL
NEED TO BE COVERED OR TAKEN INDOORS NEXT SEVERAL NIGHTS. MODELS SHOW
A SHORT WAVE MOVING SE ACROSS THE OZARKS THU KEEPING ITS CLOUDS SW
OF IL. SHORT WAVE ENERGY PIVOTS SOUTHWARD ACROSS IL FRI AND COULD
BRING BACK SOME MORE LOW CLOUDS WITH PARTLY CLOUDY SKIES.

LONG TERM...FRIDAY NIGHT  THROUGH TUESDAY...
EXTENDED FORECAST LOOKS ON TRACK AND LITTLE CHANGES MADE.
MODELS/ENSEMBLES REMAIN IN GOOD AGREEMENT WITH THE UPPER LEVEL RIDGE
ANCHORED OVER THE ROCKIES AND STRONG UPPER LEVEL LOW/TROF OVER NEW
ENGLAND/EASTERN STATES THIS EASTER WEEKEND. COLDEST NIGHTS ARE
EXPECTED FRI AND SAT NIGHT AS CANADIAN HIGH PRESSURE MOVES OVER IL
BY EASTER. LOWS OF 20 TO 25F BUT A FEW DEGREES SHY OF RECORDS AT
MOST LOCATIONS. THE UPPER LEVEL FLOW IS EXPECTED TO DEAMPLIFY WITH
TIME AND PROVIDE MODERATING TEMPERATURES BACK TOWARD NORMAL BY NEXT
TUE WITH HIGHS IN THE LOWER 60S. DRY WEATHER IS EXPECTED TO CONTINUE
THROUGH MON NIGHT...THEN A RISK OF SHOWERS AND POSSIBLE
THUNDERSTORMS TUE AS AN UPPER LEVEL DISTURBANCE AND LOW PRESSURE
SYSTEM MOVES INTO THE MIDWEST.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZING WARNING ACROSS CENTRAL AND SE IL FROM MIDNIGHT TONIGHT
THROUGH 9 AM CDT THU.

&&

GEELHART/HJS/HUETTL
Hazardous weather outlook, Apr 4, 10:54 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1054 AM CDT WED APR 4 2007

ILZ027>031-036-037-040-041-047>050-051600-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
1054 AM CDT WED APR 4 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER.

.DAY ONE...TODAY AND TONIGHT

VERY COLD CONDITIONS CAN BE EXPECTED OVERNIGHT...AS TEMPERATURES
ACROSS THE AREA WILL AGAIN FALL BELOW FREEZING. RESIDENTS THAT
ALREADY HAVE PLANTS AND FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER
OVERNIGHT THEM OR BRINGING THEM INDOORS TONIGHT.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVERNIGHT LOW TEMPERATURES THROUGH THE WEEKEND ARE ALSO EXPECTED
TO REACH BELOW FREEZING. RESIDENTS SHOULD ONCE AGAIN CONSIDER
KEEPING FLOWERING PLANTS INDOORS DURING THIS PERIOD.

LONG TERM FLOODING WILL CONTINUE INTO NEXT WEEK ALONG MUCH OF THE
ILLINOIS RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-051>057-061-051600-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
1054 AM CDT WED APR 4 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY COLD CONDITIONS CAN BE EXPECTED OVERNIGHT...AS TEMPERATURES
ACROSS THE AREA FALL TO BELOW FREEZING. RESIDENTS THAT ALREADY
HAVE PLANTS AND FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER
OVERNIGHT THEM OR BRINGING THEM INDOORS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVERNIGHT LOW TEMPERATURES THROUGH THE WEEKEND ARE ALSO EXPECTED
TO REACH BELOW FREEZING. RESIDENTS SHOULD ONCE AGAIN CONSIDER
KEEPING FLOWERING PLANTS INDOORS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-051600-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1054 AM CDT WED APR 4 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY COLD CONDITIONS CAN BE EXPECTED OVERNIGHT...AS TEMPERATURES
ACROSS THE AREA FALL TO BELOW FREEZING. RESIDENTS THAT ALREADY
HAVE PLANTS AND FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER
OVERNIGHT THEM OR BRINGING THEM INDOORS TONIGHT.

FLOODING IS EXPECTED TO CONTINUE ON SOME AREA RIVERS AND
STREAMS...INCLUDING THE WABASH AND LITTLE WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVERNIGHT LOW TEMPERATURES THROUGH THE WEEKEND ARE ALSO EXPECTED
TO REACH BELOW FREEZING. RESIDENTS SHOULD ONCE AGAIN CONSIDER
KEEPING FLOWERING PLANTS INDOORS DURING THIS PERIOD.

LONG TERM FLOODING IS ALSO EXPECTED TO CONTINUE INTO NEXT WEEK ON
THE WABASH AND LITTLE WABASH RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:58 AM CDTFreeze WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more29 hr

Nearby

Freeze Warnings in Illinois, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.